MAUDE Adverse Event Report: MEDTRONIC MEXICO AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number QC-3-8-3D
Medical Device Problem Codes Break (1069); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/28/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a procedure to treat a ruptured saccular internal carotid artery (ica) aneurysm, an axium coil was stuck in the sheath.It was noted that the devices were prepared as indicated in the instructions for use. the aneurysm had a maximum diameter of 4mm and a neck diameter of 2mm.Vessel tortuosity was moderate and blood flow was normal.The patient experienced no symptoms or complications associated with this event.Ancillary device: echelon microcatheter additional information received reported the coil accidentally broke during the procedure, and no detachment attempts had been made.There was no kink/damage observed on the pushwire.
 
Additional Manufacturer Narrative
H3: product analysis #(b)(4) :equipment used: video inspection system (m-85519), ruler (m-83360), pin gauge sets (m-84082, m-84081), camera (panasonic lumix dmc-zs5), drawing(s) referenced: d00156061 rev.B; dwgs50796 rev.A as found condition: the axium coil was returned for analysis within a shipping box; within an opened axium outer carton; within an opened axium inner pouch; and within an introducer sheath.Visual inspection/damage location details: the introducer sheath was found assembled inverted on the pusher with the wavelock at the distal end.No damages or irregularities were found with the introducer sheath.No damages or irregularities were found with the axium pusher.The axium implant coil was found slightly damaged within the introducer sheath with a small amount of dried blood found on the implant (figure c).The implant coil was found unbroken.Testing/analysis: the axium implant coil could not be advanced out of the introducer sheath as it was found stuck and was retracted out proximally.The axium implant coil tip od (outer diameter) was measured and found to be 0.0115¿ which is within specification (specification: 0.0108¿ +.0010¿/-.0020¿).The introducer sheath id (inner diameter) was measured and found to be 0.0185¿ (0.4699mm) which is within specification (specification: 0.46mm ± 0.02mm).Conclusion: based on the device analysis and reported information, the customer¿s report of ¿coil resistance/stuck in sheath¿ was confirmed.The axium implant coil were found damaged within the introducer sheath.It is possible the implant coil became damaged when retracting the implant coil following hydration or due to improper hubbing technique (over tightening of the rhv/sheath not fully seated within the hub) subsequently causing the implant coil to become stuck.Advancing the coil against resistance would result in damage to the implant.In addition, the introducer sheath was found inverted on the pusher.It is likely that resistance would occur when attempting to push the implant coil out from this portion of the introducer sheath as this portion of the introducer sheath is designed to create resistance with the pushwire portion of the axium coil.It is likely that the customer inadvertently inverted the axium coil following hydration or inspection.A small amount of dried blood was found on the implant, potentially contributing to the resistance.The customer report of ¿coil separation/break¿ could not be confirmed as the implant was found unbroken.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21063991
Report Number9617601-2025-00006
Device Sequence Number3302284
Product Code KRD
UDI-Device Identifier00847536037700
UDI-Public00847536037700
Combination Product (Y/N)N
Initial Reporter CountryVM
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberQC-3-8-3D
Device Catalogue NumberQC-3-8-3D
Device Lot Number228588510
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/09/2024
Supplement Date Received by Manufacturer02/08/2025
Initial Report FDA Received Date01/02/2025
Supplement Report FDA Received Date03/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown